MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON PANOPTIX TRIFOCAL HYDROPHOBIC INTRAOCULAR LENS; LENS, MULTIFOCAL INTRAOCULAR

ALCON LABORATORIES IRELAND LTD. CLAREON PANOPTIX TRIFOCAL HYDROPHOBIC INTRAOCULAR LENS; LENS, MULTIFOCAL INTRAOCULAR
Model Number CNWTT0
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/03/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A health care professional reported that following an intraocular lens (iol) implant procedure, crack was observed on the optic after implantation.Lens was explanted in initial procedure.Additional information was requested.
 
Additional Manufacturer Narrative
Additional information was provided in d.9., h.3., h.6.And h.11.The product was returned for analysis and damage was observed to the iol.Iol (intraocular lens) returned positioned incorrectly in the iol case.Solution is dried on the iol.One haptic is broken and detached from the optic.There is a crack/fracture at the optic/other haptic junction.The optic is scratched/marked-rejectable.Photo review: received photo shows a partially implanted iol.One half of the optic and one haptic are visible.There appears to be a mark/line on the optic.The haptic is slightly straightened and the distal portion of the haptic appears to be potentially protruding out of the lens cavity.We are unable to determine the root cause for the reported complaint " crack on the optic after implantation".The product was subject to handling and the reported damage was highlighted post implantation.We are unable to verify if the product contributed to the event.In addition to this, all iols are 100% cosmetically inspected as per approved manufacturing procedures and the observed lens damage would not meet our current release criteria.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON PANOPTIX TRIFOCAL HYDROPHOBIC INTRAOCULAR LENS
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key21750216
Report Number9612169-2025-00504
Device Sequence Number8263763
Product Code MFK
UDI-Device Identifier00380652408134
UDI-Public(01)00380652408134(17)270227(11)230301(10)25601508
Combination Product (Y/N)N
Initial Reporter CountryRP
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCNWTT0
Device Catalogue NumberCNWTT0.205
Device Lot Number25601508
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/04/2025
Supplement Date Received by Manufacturer05/29/2025
Initial Report FDA Received Date04/02/2025
Supplement Report FDA Received Date06/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/01/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLAREON MONARCH IV IOL DELIVERY SYSTEM, INJECTOR.; MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D.; VISCOAT OPHTHALMIC VISCOSURGICAL DEVICE.
Patient SexUnknown